Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 72, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 26, 2000, 9:50 PM CST for Camp County, Morris County, Titus County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 26, 2000, 9:50 PM CST (03:50 UTC)
- Expired
- Mar 26, 2000, 10:45 PM CST
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Camp County, TX, Morris County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 10:15 PM CST | Hail 0.88 | Omaha, TX | |
| Mar 26, 10:30 PM CST | Hail 0.75 | Pittsburg, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 7:45 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 270352
SVRSHV
TXC063-343-449-270445-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CST SUN MAR 26 2000
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAMP COUNTY IN TEXAS
MORRIS COUNTY IN TEXAS
TITUS COUNTY IN TEXAS
* UNTIL 1045 PM CST
* AT 950 PM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 6
MILES NORTH OF NAPLES TO 9 MILES NORTHEAST OF MOUNT PLEASANT TO 13
MILES NORTHWEST OF MOUNT PLEASANT...MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DAINGERFIELD AT 1010 PM CST
LONE STAR...PITTSBURG AT 1020 PM CST
THIS THUNDERSTORM WILL PRODUCE LARGE HAIL GREATER THAN 1 INCH AND
STRONG DAMAGING WINDS IN EXCESS OF 70 MPH. DO NOT REMAIN
OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
CAMP COUNTY IN TEXAS
MORRIS COUNTY IN TEXAS
TITUS COUNTY IN TEXAS
UNTIL 1045 PM CST.
LAT...LON 3330 9467 3330 9491 3333 9513 3294 9513
3291 9477 3291 9467What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 8:50 PM CST, 1 hour earlier.
Area forecast discussion, Mar 26, 8:50 PM CST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 850 PM CST SUN MAR 26 2000 UPDATING ZONES FOR SEVERE THUNDERSTORM WATCHES AND TO FINE TUNE PRECIPITATION AREA AND EXPECTED DEVELOPMENT THROUGH THE NIGHT. MAJOR AREA OF CONCERN IS DEVELOPMENT ON WEST SIDE OF LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS MOVING THROUGH SOUTHERN OKLAHOMA AND CENTRAL AND SOUTHERN ARKANSAS. SUPERCELL IS NOW MOVING THROUGH RED RIVER COUNTY TEXAS. COLD FRONT IS MOVING SOUTHEAST OVER NORTH CENTRAL AND NORTHEAST OKLAHOMA. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP OVER NORTHEAST TEXAS AND NORTH LOUISIANA SOUTH AND SOUTHEAST OF CURRENT ACTIVITY AND BECOME A SQUALL LINE AS IT DROPS SOUTHEAST THROUGH NORTH LOUISIANA. 09 .SHV...NONE.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:11 PM CST | Tornado Warning | SHV | Red River | 49 min |
| Mar 26, 8:58 PM CST | Tornado Warning | SHV | Bowie, Red River | 47 min |
| Mar 26, 9:40 PM CST | Tornado Warning | SHV | Bowie, Cass | 50 min |
| Mar 26, 10:08 PM CST | Severe Thunderstorm Warning | SHV | Bowie | 67 min |
| Mar 26, 10:23 PM CST | Severe Thunderstorm Warning | SHV | Marion | 67 min |
| Mar 26, 10:51 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.